|trouble with atripla
Aug 28, 2006
hello i have been on a vacation from taking any medications for some time, and now its time to start back. i was on 3tc and d4t for many yrs, my doctor now ha put me on atripla and ddi due to the fact that im probably resistant to a drug in atripla thats similar to epivir, my doctr has given me tremazepam to help me sleep which i still have very very disrupted sleep and severe diarrhea. extreme irrability, and dizziness, its left me unable to almost leave the house, also extreme fatigue, very tired. this is allin three days of taking it, should i stickitout or should i be looking at some other drug therapies? thank yo for your help
| Response from Dr. Wohl
Your are experiencing side effects of efavirenz - one of the three medications along with tenofovir and FTC in Atripla. In most cases the symptoms of sleep problems and dizziness will resolve within 4 weeks. The diarrhea can be due to most any of these meds and I would recommend Lomotil or a similar anti-diarrheal medication.
Taking Atripla with food can increase the levels of efavirenz and therefore the side effects. Take this med at night on an empty stomach. Also, ddI needs to be dosed lower when combined with tenofovir. Make sure you are not on 400 mg a day which would be too high.
As an aside, I would be concerned about using Atripla with ddI in your case. If your virus is resistant to 3TC and FTC then effectively you are on tenofovir+efavirenz+ddI. This is a combination that has not been found to be as potent as other combinations of HIV meds and may also be associated with less of a T-cell increase. Ask your doc if she/he is aware of these data and if not, run, do not walk, to another HIV clinic.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dizziness After Swallowing Cum Worried I Have HIV
- Pain In Urethra After Getting Fingered Worried I Have
- Stinging Pain After Kissing Cold Sore Worried I Have HIV
- Tingling Lips After Breast Sucking Worried I Have HIV
- Can You Get Cancer From A Std?
- How Long Does Hpv Last In The Immune System?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.